Weaning off of Pristiq

Posted by tspoon @tspoon, Aug 6, 2015

Has anyone weaned themselves off of Pristiq?? I have been taking it for 7 years now and I am ready to be done, I do not want to depend on a drug any longer. I have tried to get off of this a couple times. Doing research, I didn’t realize how bad this drug is for you and doctors are failing to tell patients how bad it is for you let alone how hard it is to get off of this. Any suggestions or advice would be greatly appreciated.

Liked by withbecka

@beconscious

Hey Becka, sorry to hear about the sudden shift in treatment and this fast down-taper. It is not pleasant.

If the goal is to remain on pharmaceuticals for support then it would be ideal to find another doctor or clinic in the short term who could offer sufficient samples so that you can cross taper. I don’t have any experience with this but the sooner you can reinstate possibly the better.

I was on Pristiq between 50-100mg for less than a year and I did a 1dayon1day off and so on taper that was also not very comfortable.

The brain zaps and the other symptoms are truly disruptive and I can only encourage you to use your therapeutic tools in the meantime while balancing gentle exercise and rest. The body is in survival mode during this rapid down taper. But it is temporary. My zaps were permanently gone within the year after I tapered and I no longer have any symptoms.

Looking forward to hearing of your progress. Keep us updated.

Jump to this post

So I was on amitriptyline 50 mg for 14 years for pain. I tried to get off but couldn't hack it. I was taking care of my new granddaughter and it was too much. So my doc switched me to Pristiq (desvenlafaxine) 25 mg for one month than 50mg for one month, so I have been off the amitriptyline for 2 months now. Doc claims I am over withdrawal from that drug. But I felt worse than ever, severe headache, on the pristiq etc. (horrible drug) so after 2 months I'm trying to clear the pristiq and rid my body of antidepressants. Have gone down to 25mg now for one week. Not feeling great, but better than on the 50. Wondering what your take is on getting off this drug. No brain zaps yet.

REPLY
Please login or register to post a reply.